Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 11, 2021Sullivan County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 11, 2021, 7:48 PM EDT for Sullivan County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 7:48 PM EDT (23:48 UTC)
Expired
Jul 11, 2021, 8:15 PM EDT
In force
27 min
Issued by
NWS State College, PA

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS81 KCTP 112348
SPSCTP

Special Weather Statement
National Weather Service State College PA
748 PM EDT Sun Jul 11 2021
 
PAZ042-120015-
Sullivan PA-
748 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
815 PM EDT...

At 746 PM EDT, Doppler radar indicated a strong thunderstorm near
Ricketts Glen State Park, moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Ricketts Glen State Park and Lopez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4134 7629 4133 7631 4132 7634 4136 7646
      4145 7646 4150 7624
TIME...MOT...LOC 2346Z 248DEG 17KT 4138 7638 

$$

Lambert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:25 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 11, 4:25 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service State College PA
425 PM EDT Sun Jul 11 2021

.SYNOPSIS...
A warm front draped near and just to the north of Route 322 in
Western and Central PA this afternoon will drift slowly north
through this evening, ushering in higher humidity and hotter
temperatures for the beginning of the upcoming week. This will
also increase the chance of mainly afternoon and early evening
showers and thunderstorms through the middle of the week, some
of which could contain gusty winds and locally heavy rain.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Small amount of CIN present in the soundings early this
afternoon has vanished, but rather weak mid-level lapse rates
are still preventing tall and well organized updrafts from
forming thus far.

As a potent shortwave and associated uvvel max approaching from
the PA/Ohio border will help to intensify the storms and bring a
few to several hour period of heavier rain across the NW half of
the CWA late today through the evening hours.

Target area for the heaviest rain (locally over 2 inches
possible) and flash flooding concerns appears to be across the
Ncent Mtns and portions of the Upper Mainstem of the Susq Valley
where FFG values are the lowest and last few runs of the
HRRR/RAP focus the best chc for two-three training TSRAs.

The best low-mid level shear and broad-looping hodographs up
through 2KM are INVOF KDUJ/KUNV and points just to the SE into
early this evening. This is where the greatest supercell/isolated
brief tornado risk will reside.

Precip will linger the longest across our NE zones tonight and
convection could back-build for up to several hours there later
tonight as the sfc warm front stalls out and the aforementioned
upper shortwave and associated speed max merges in with a larger
scale entrance region of an upper jet from the Finger Lakes
Region of NY to New England.

Min temps tonight in the 60s to low 70s in the SE will make it
feel much muggier than recent nights with a narrow T/Td spread
after midnight, leading to some patchy fog.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
More of the same is in store for Monday with high PWATs and
perhaps better destabilization. However, some short wave ridging
is in place for some of the day. Might be tough to crank up
enough CAPE to make strong/severe storms. Maxes will probably be
5-8F higher on Mon vs. Sun. Most likely time for storms is the
late aftn around peak heating.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Not much change today in the extended forecast department.

Still looking like Thursday would be the one day with the
best chance to be mainly dry this week. Models today slightly
less wet today with Thursday.

Still not clear cut for later next weekend. Most of the
guidance the last few days has shown a mixed signal for if
we can get some dry weather. The 12Z EC today shows a better
chance for drier weather on next Sunday.

More detail below.

Large scale upper level ridge across the western states will
keep a weakness in the upper level flow over the eastern states
for the new week. Dewpoints will come up high, but 500 mb
heights come up toward 594 dm. Thus while showers and storms
will occur from time to time next week, it will not be wet all
the time, given how warm aloft it will be. Main chance for rain
will be later in the afternoon and early evening.

Temperatures will run above normal again, but numbers not quite
there for any heat products. Main chance for coming close at
this point would be near Lancaster.

Best chance of any dry days will be Thursday. Still hints of a
lee-side trough across the east that day too, so an isolated
shower or storm could occur.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MVFR CIGS likely to persist for most or all of the region near
and to the north of a line from KBFD to KUNV KSEG and KHZL
through early this evening with local IFR cigs and vsbys in
+RA/TSRA as a warm front has difficulty lifting slowly north
across the state. VFR to Tempo MVFR in SHRA/TSRA will occur
across the Laurel Highlands region and Scent PA.

Hires model guidance signals heavy downpours are most likely
across the northern 1/2 of the airspace later this
afternoon/evening, but confidence is low.

Cigs should trend steadily lower across the northern 1/2 late
today with MVFR-IFR conditions probable tonight into early
Monday morning. Showers and storms should fade after 06Z Mon.

Outlook...

Tue-Wed...Rounds of locally heavy showers and t-storms with
restrictions likely.

Thu...Low chance for isolated showers/t-storms.

Fri...Still a chance of showers and storms ahead of a cold
front.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Lambert/Dangelo
LONG TERM...Martin
AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 11, 5:38 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
538 PM EDT Sun Jul 11 2021

PAZ004-122000-
Warren-
538 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Heavy rain is possible from several rounds of showers and
thunderstorms, which could lead to localized flooding. Strong to
severe thunderstorms with gusty winds are possible late this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-122000-
Tioga-
538 PM EDT Sun Jul 11 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

Heavy rain is possible from several rounds of showers and
thunderstorms, which could lead to localized flooding. Strong to
severe thunderstorms with gusty winds are possible late this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024>028-033>036-045-049-050-056-063>065-
122000-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Union-
Snyder-Perry-Cumberland-Adams-York-
538 PM EDT Sun Jul 11 2021

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ041-046-122000-
Northern Lycoming-Southern Lycoming-
538 PM EDT Sun Jul 11 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

Strong to severe thunderstorms with gusty winds are possible Monday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ066-122000-
Lancaster-
538 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Strong to severe thunderstorms with gusty winds are possible late
today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The heat index could reach 100 degrees for a few hours both Monday
and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-053-122000-
Sullivan-Columbia-
538 PM EDT Sun Jul 11 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

Heavy rain is possible from several rounds of showers and
scattered strong to severe thunderstorms, which could lead to
localized flooding and gusty winds late today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ051-052-057>059-122000-
Montour-Northumberland-Dauphin-Schuylkill-Lebanon-
538 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Heavy rain is possible from several rounds of showers and
scattered strong to severe thunderstorms, which could lead to
localized flooding and gusty winds late today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Martin

In the hours before

Local storm report, Jul 11, 6:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
637 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     2 NNW MEDIX RUN         41.31N 78.40W
07/11/2021                   ELK                PA   UTILITY COMPANY

            TREE ON WIRES IN BENEZETTE TOWNSHIP.

&&
Local storm report, Jul 11, 6:49 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 NNE BOSWELL           40.19N 79.01W
07/11/2021                   SOMERSET           PA   UTILITY COMPANY

            NUMEROUS REPORTS OF TREES AND WIRES DOWN
            ACROSS NORTHERN SOMERSET COUNTY IN THE
            VICNITY OF JENNERSTOWN, BOSWELL AND JEROME.

&&
Local storm report, Jul 11, 7:19 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     1 WSW PINE GROVE MILLS  40.73N 77.89W
07/11/2021                   CENTRE             PA   TRAINED SPOTTER

            TREE DOWN ACROSS ROAD NEAR THE INTERSECTION
            OF SOUTH NIXON ROAD AND PINE GROVE ROAD IN
            FERGUSON TOWNSHIP.

&&
Local storm report, Jul 11, 7:21 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 WNW STATE COLLEGE     40.80N 77.88W
07/11/2021                   CENTRE             PA   FIRE DEPT/RESCUE

            TREE DOWN ON WIRES IN THE 400 BLOCK OF RIDGE
            AVENUE.

&&
Local storm report, Jul 11, 7:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 NE BELLEVILLE         40.62N 77.71W
07/11/2021                   MIFFLIN            PA   FIRE DEPT/RESCUE

            TREE ON WIRES IN THE 500 BLOCK OF MAPLE
            GROVE ROAD, CLOSING THE ROAD.

&&
Special weather statement, Jul 11, 7:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
748 PM EDT Sun Jul 11 2021

PAZ042-120015-
Sullivan PA-
748 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
815 PM EDT...

At 746 PM EDT, Doppler radar indicated a strong thunderstorm near
Ricketts Glen State Park, moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Ricketts Glen State Park and Lopez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4134 7629 4133 7631 4132 7634 4136 7646
      4145 7646 4150 7624
TIME...MOT...LOC 2346Z 248DEG 17KT 4138 7638

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:29 PM EDTSpecial Weather StatementCTPCameron31 min
Jul 11, 3:51 PM EDTSpecial Weather StatementCTPCambria39 min
Jul 11, 4:42 PM EDTFlash Flood WatchCTPColumbia, Lycoming, Sullivan, Tioga9 hr
Jul 11, 4:48 PM EDTSevere Thunderstorm WarningCTPCameron, Elk42 min
Jul 11, 4:51 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk39 min
Jul 11, 4:59 PM EDTSpecial Weather StatementCTPBlair46 min
Jul 11, 5:06 PM EDTSpecial Weather StatementCTPSnyder39 min
Jul 11, 5:06 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon24 min
Jul 11, 5:10 PM EDTTornado WarningCTPCameron, Elk24 min
Jul 11, 5:18 PM EDTSevere Thunderstorm WarningCTPElk46 min
Jul 11, 5:19 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk41 min
Jul 11, 5:25 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset65 min
Jul 11, 5:30 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon45 min
Jul 11, 5:37 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Clinton, Elk, Potter2 hr
Jul 11, 5:52 PM EDTSpecial Weather StatementCTPBedford23 min
Jul 11, 5:55 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Potter35 min
Jul 11, 6:03 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more57 min
Jul 11, 6:16 PM EDTTornado WarningCTPCentre, Clinton29 min
Jul 11, 6:23 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton52 min
Jul 11, 6:35 PM EDTSpecial Weather StatementCTPSullivan25 min
Jul 11, 6:39 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton51 min
Jul 11, 6:48 PM EDTTornado WarningCTPCentre, Clinton27 min
Jul 11, 6:57 PM EDTSevere Thunderstorm WarningCTPBedford, Centre, Cumberland, Franklin, Fulton, Huntingdon and 3 more63 min
Jul 11, 7:02 PM EDTSevere Thunderstorm WarningCTPColumbia, Sullivan43 min
Jul 11, 7:25 PM EDTSevere Thunderstorm WarningCTPClinton50 min
Jul 11, 7:31 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Juniata, Mifflin, Snyder, Union44 min
Jul 11, 7:39 PM EDTTornado WarningCTPClinton, Lycoming36 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 2 more62 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.